MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP XLPE INSERT 43/22 NON-CEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER

SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP XLPE INSERT 43/22 NON-CEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER
Model Number 75018942
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 04/21/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a first revision surgery had been performed on (b)(6) 2013, the patient had another dislocation (it was stated that the patient was non-compliant).A second revision surgery was performed on (b)(6) 2021 to replace the 43mm xlpe insert 43mm/22mm.The patient outcome is unknown.
 
Additional Manufacturer Narrative
H3, h6: it was reported that, after a first revision surgery had been performed on (b)(6) 2013, the patient had another dislocation.A second revision surgery was performed on (b)(6) 2021 to replace 43mm cemented polarcup, the 43mm xlpe insert 43mm/22mm and the oxinium head 22mm +8mm.The device intended for use in treatment was not returned for investigation.An evaluation of the complained device could therefore not be conducted and the reported failure mode could not independently be confirmed.Based on the limited information provided, a thorough medical assessment could not be performed.One additional complaint was reported for the batch in question.However, this complaint was reported for another issue.A review of the batch record revealed no deviations from the standard manufacturing process that could have contributed to the reported issue.The instructions for use (lit.No.12.23 ed 05/16) lists dislocation as a known possible side effect resulting from a hip arthroplasty.A review of the risk management documentation verifies the failure mode and severity of the reported issue.Based on the performed investigations, the reported failure mode could not be confirmed.A relationship between the reported event and the device cannot be confirmed.There is no indication that the reported device failed to meet manufacturing specifications upon release for distribution.Due to insufficient information it is not possible to speculate about factors which could have contributed to the reported event.The root cause for the reported dislocation is attributed to a known inherent risk of the device.The need for corrective action is not indicated.Nevertheless, smith + nephew will continue to monitor this device for similar issues.This complaint will be reopened should additional information or the device be received.

Brand Name
POLARCUP XLPE INSERT 43/22 NON-CEM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
MDR Report Key11812815
Report Number9613369-2021-00206
Device Sequence Number3223529
Product Code LPH
UDI-Device Identifier07611996111323
UDI-Public07611996111323
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K110135
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/27/2017
Device Model Number75018942
Device Catalogue Number75018942
Device Lot NumberB1016409
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/21/2021
Supplement Date Received by Manufacturer06/16/2021
Initial Report FDA Received Date05/12/2021
Supplement Report FDA Received Date06/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;